Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Chronic chest pain, percoset overdose, history of MI and neuro- cardiogenic syncope. Can the overdose be harmful?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4585 Questions
i was prescribed percocet 5/325 pills for my chronic chest pain and svt i was in severe pain today and took 10 of these pills aout 30 minutes ago can this be harmful? i have had 2 previous mi's,i also have neuro-cardiagenic syncope and my heart rate will sometimes go as high as 215bpm
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Aashish Raghu 34 minutes later

Thanks for the query.

Since you have taken 10 pills of 325mg Paracetamol, it is close to the toxic dose of 4000g. You need to see a Doctor as you have other medical conditions and medication which can influence increased chance of toxicity at this dose. Percocet can cause severe liver damage. Do go to the ER immediately as you may need to get a stomach wash within 4 hours of intake and also get an Electrocardiogram to rule out heart attack since you are prone for it.

Chest pain can be due to possible heart attack which should not be taken lightly and expected to disappear with Percocet. It will only cause pain relief but will not stop the progression of heart attack damage to heart.

You appear not to be in proper control of SVT. You probably need change in medication. Do discuss this with your Doctor.

Since you are Protein C deficient, you are prone for XXXXXXX vein thrombosis, Pulmonary embolism. Usually you will need anticoagulant prophylaxis with either Heparin or Warfarin to prevent clots from forming.

You are on a very large range of medication, some of which will conflict with your medical conditions. MS contin has morphine which is contraindicated in asthma and can aggravate it. You are on Metoprolol for SVT which can can cause further decrease in blood pressure even though you are on Midodrine for low blood pressure issue.

Do get evaluated for Diabetes and other autonomic disorders including Thyroid and Adrenal gland dysfunction which can cause similar picture.

Please do not take so many pills next time. Do consult with your Doctor on the next step you need to take in any problem henceforth.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Chronic chest pain, percoset overdose, history of MI and neuro- cardiogenic syncope. Can the overdose be harmful? 17 minutes later
so will this much percocet cause me breathing difficulty,i dnt want to go to er if you think this is not serious enough since i live an hour from the hospital in your medical opinion what considered a XXXXXXX dose of the opiate in percocet i know tylenol levels above 4 grams is XXXXXXX and harmful to the liver but what abut the opiate part of the pill will it cause respiratory distress of mess with my heart rate or my blood pressure?
Follow-up: Chronic chest pain, percoset overdose, history of MI and neuro- cardiogenic syncope. Can the overdose be harmful? 14 minutes later
i also took one of my ms contin 30mg pills as well along with the percocet,i was reading that this can cause hypotension,and possible tachycardia and bradycardia is this true?
Answered by Dr. Aashish Raghu 1 hour later

Thanks for writing again.

It is possible that MS Contin can cause changes in heart rate.

The fact is that you are prone to getting heart attacks which can also cause changes in heart rate, shortness of breath and severe chest pain which can radiate to the left arm in some cases.

Asthma can get aggravated by Percocet which can also cause shortness of breath. Keeping the most severe complication in mind, I request you to visit the ER to rule out heart attack and also do something about the possible toxicity of the Paracetamol/Tylenol.

Better to be safe than sorry for your health. Please do take it seriously and seek medical attention as soon as possible.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor